How does one control night time bloody noses?

Follow
Share

My mother has been prone to minor issues with a bloody nose, some due to dryness in winter which we address with a humidifier & saline nose spray. But she has been on Plavix since mid-September and is starting to have real gushers upon getting up to go to the bathroom early in the morning. Not every day, but enough to cause concern. She manages to get them stopped on her own, but this morning she looked like something from a haunted house, with blood all over her hands & night cliothes. l will be contacting her doctor asap but in tbe mean-time, what else can I do to help?

This question has been closed for answers. Ask a New Question.
Find Care & Housing
5

Answers

Show:
Wish we would hear back from OP! You should all know that you can do home testing of INR, machine and supplies are paid for by insurance. It's been a real lifesaver for us in keeping my husband's INR in a good zone.
Helpful Answer (0)
Report

I would go to webmd, and search for "nosebleeds". There is a lot of information on causes, treatment and prevention there.
Helpful Answer (1)
Report

I agree with MaggieMarshall - call the Doctor right away. If she looses too much blood, she'll need a transfusion. She may even need to be in the hospital for a short time. My mom was on a Coumadin and every time she had nose bleeds, or when she tried to cut her own toenails (she couldn't stop the bleeding, so I got the ambulance right away and when they could not stop it, they took her right to the E.R.). They cut her dosages right away and she had to wait a while before she could go back on them. The doctor told me the risk from a bleeding issue was too great at that time - her blood was so thin already that it wouldn't hurt to go awhile without it. I took her three times a week for a few weeks after that so it could be brought under control again. She also suffered from nose bleeds at night and it wasn't from the dryness like we thought, it was that her blood was too thin from the Coumadin. I just wish I knew that before we ran her humidifier, tried nose sprays, because they did not help much. I wished I had called her doctor sooner, and maybe she would not have had an issue with cutting her toenails. Oh well, water under the bridge. Just get help as soon as possible because there can only be other issues down the road that you may not be aware of. Good luck with this.
Helpful Answer (1)
Report

What Maggie said. And she needs a blood test to check for anemia. In your position, I would call doc right away if she has another one. My husband is on Coumadin. The last time he had a nosebleed, he was in the hospital for three days. Needed a transfusion.
Helpful Answer (2)
Report

Call the doctor now. If she's due for a dose before you talk to the doctor, don't administer it.

"Stop using clopidogrel and call your doctor at once if you have any of these serious side effects:

nosebleed or other bleeding that will not stop;
bloody or tarry stools, blood in your urine;
coughing up blood or vomit that looks like coffee grounds;
chest pain or heavy feeling, pain spreading to the arm or shoulder, nausea, sweating, general ill feeling;
sudden numbness or weakness, especially on one side of the body;
sudden headache, confusion, problems with vision, speech, or balance;
pale skin, weakness, fever, or jaundice (yellowing of the skin or eyes); or
easy bruising, unusual bleeding (nose, mouth, vagina, or rectum), purple or red pinpoint spots under your skin."
Helpful Answer (2)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions